MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL COMPONENT LEFT SIZE F; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. PERSONA CEMENTED STEMMED TIBIAL COMPONENT LEFT SIZE F; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Codes Mechanical Jam (2983); Migration (4003)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Swelling/ Edema (4577); Joint effusion (4849)
Date of Event 02/19/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4) d10 - concomitant devices - persona medial congruent articular surface left 14mm catalog #: 42512100714 lot #: 64842823, persona tm cruciate retaining standard porous femoral component left size 7 catalog #: 42502806201 lot #: 65313458, persona all-polyethylene cemented patella 32mm catalog #: 42540200032 lot #: 65710733 g2 - report source - foreign: event occurred in australia the complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 3007963827-2024-00067, 0001822565-2024-00856, h3 other text : investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision of the articular surface to address pain, swelling and limited range of motion approximately one (1) year post-operatively.Reportedly, the rotation of the tibia had resulted in conflict during flexion and the femoral component was not interacting with the articular surface correctly.An ultra congruent articular surface was used to correct the articulation.The patient was satisfied following the procedure.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay additional information, which was unknown at the time of the initial medwatch.
 
Event or Problem Description
It was reported that the patient underwent a left knee arthroplasty revision of the articular surface to address pain, swelling and instability that was interfering with range of motion approximately one year post-operatively.The surgeon reported that the tibial rotation did not match the correct placement for a medial congruent bearing as the soft tissues were too tight to allow component articulation.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.Reported event was confirmed by review of medical records provided.Device was not returned.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.A definitive root cause cannot be determined.Medical records review indicates that tibial rotation did not align for correct placement of bearing during articulation causing kinematic conflict; knee effusion; patient presented with ongoing pain, swelling and clicking with instability; impingement of soft tissues; change of bearing rectified the issue.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA CEMENTED STEMMED TIBIAL COMPONENT LEFT SIZE F
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
Manufacturer (Section G)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI  
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key18882008
Report Number3007963827-2024-00068
Device Sequence Number15766872
Product Code JWH
UDI-Device Identifier00889024471078
UDI-Public(01)00889024471078(17)320207(10)65284975
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K122765
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42532007501
Device Lot Number65284975
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/19/2024
Supplement Date Received by Manufacturer05/09/2024
06/18/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date05/29/2024
06/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/14/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexMale
Patient Weight83 KG